Lightning, Perquimans
- When
- June 26, 4:40 AM EST
- Where
- Perquimans County, Woodsville
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.230, -76.330
Lightning strike caused a house fire in Woodville.
Isolated thunderstorm along a frontal boundary produced a lightning strike which caused a house fire across portions of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Isolated thunderstorm along a frontal boundary produced a lightning strike which caused a house fire across portions of northeast North Carolina.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 26, 4:28 AM EST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 528 AM EDT FRI JUN 26 2015 .SYNOPSIS... A FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE MID ATLANTIC REGION WITH SEVERAL AREAS OF LOW PRESSURE MOVING EAST ALONG IT THROUGH SATURDAY. A COLD FRONT PUSHES OFF THE COAST BY SUNDAY MORNING... FOLLOWED BY HIGH PRESSURE RETURNING BY EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... LTST MSAS SHOWING STALLED FRNTL BNDRY BASICALLY ACROSS SNR TIER CNTYS OF VA WITH A TROF OF LOW PRS XTNDG NE JUST OFF THE DELMARVA CST WITH ANTHR TROF OF LOW PRS XTNDG SOUTH INTO NERN NC. SHWR/TSTRM ACTIVITY WILL MOVE OFF THE SERN CSTL AREAS ARND 12Z. LTST MODELS TAKE LOW PRS OFF THE COAST THIS MORNING ALLOWING THE FRNTL BNDRY TO DRIFT SOUTH NTO NRN NC THIS EVENING BEFORE STALLING IT THERE TONIGHT. NOT MUCH SPRT FOR PCPN THRU 18Z BUT WILL KEEP LOW CHC POPS FOR ANY SHWRS THAT DVLP IN MOIST SE FLOW. NEXT IN A SERIES OF S/W IN THE NW FLOW ALOFT APPRCH THE RGN FROM THE W AFTR 18Z. THIS ALONG WITH SOME PRTL SUNSHINE ALLOWS SCT CONVECTION TO DVLP. SPC HAS PUT AREAS ALONG AND W OF I95 IN A SLGHT RISK FOR SVR TSTRMS. ALTHOUGH THE SHEAR IS NOT AS HIGH AS IT WAS YSTRDY... THERE STILL APPEARS TO BE ENUF TO SPRT A FEW LINE SEGMENTS WHICH COULD PRODUCE DAMAGING WIND GUSTS. ONCE AGAIN THE TIMING WOULD BE MORE LATE AFTRN AND EVENING. CAPPED POPS AT 30-50% THRU 00Z ATTM. (HIGHEST WEST). EXPECT A WIDE RANGE IN TMPS TDY DUE TO THE FRNTL LCTN AND ONSHORE FLOW. HIGHS RANGE FROM THE U70S- M80S ALONG TCSTL SCTNS...M80S- L90S W OF THE BAY. && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/... KEPT LIKELY POPS FA WIDE TONIGHT WITH THUNDER CHCS LOWERING A BIT AFTR MIDNIGHT. FRNTL BNDRY BEGINS TO DRIFT NORTH A BIT TOWARD THE NC/VA BRDR BY 12Z SAT. THIS TO BE THE TRIGGER TO KEEP HIGH POPS THRU THE NIGHT. LOWS U60S-M70S. VERY INTERESTING AND CHALLENGING FCST SHAPING UP FOR SAT. WARM FRNT PROGGED TO LIFT NORTH ACROSS THE FA AS TRIPLE PT LOW TRACKS NE ALONG THE MTS. THIS MAY RESULT IN A WEAK INSITU-WEDGE SCENARIO KEEPING THE WRN PIEDMONT COOLER AND A BIT MORE STABLE THAN THE REST OF THE FA AS IT GETS WARM SECTORED. COPIOUS MSTR SURGING NORTH ALONG WITH EMBEDDED WEAKNESSES WILL RESULT IN WIDESPREAD PCPN THRU OUT THE DAY. ONCE AGAIN...SPC HAS THE ENTIRE AREA IN SLGHT RISK FOR SVR TSRMS LATER IN THE DAY. THE EXTENT OF THE SVR WILL DEPEND ON THE EXACT TRACK OF TRIPLE PT LOW AND WRM FRNT. DATA SUGGESTS PSBL SUPERCELL DVLPMNT IN WRM SCTR IVOF WRM FRNT (PSBL TORNADOS)WITH DAMAGING WIND GUSTS LARGE HAIL PSBL IN BOWING LINE SEGMENTS AHEAD OF APPRCHG CDFRNT TOWARD EVENING. TMPS TRICKY AS WELL GIVEN THE UNCERTAINITY OF SYNPOTIC FEATURES. HIGHS IN THE U70S NWR MOST CNTYS IN WEDGED AIRMASS ...TO L80S NRN MOST CNTYS AS THE FRNT IS SLOW TO LIFT NRTH. HIGHS SOUTH OF THE BNDRY M-U80S. NEXT CONCERN IS FOR ADNTL HVY RNFL GIVEN THE RNFL ACROSS THE FA PAST 24 HRS. SOME 1-3 INCH AMTS ACROSS THE I64 AND RT 460 CORIDORS HAVE SATURATED THE GRND (2.90 INCHES MEASURED AT AKQ). ANTHR 1-2 INCH QPF WITH LCLLY HIGHER AMTS MAY RESULT IN LATER SHIFTS HAVING TO CONSIDER A FLOOD WATCH. SFC LOW PRES TRACKS NE INVOF ST LAWRENCE RVR VLY SAT NGT INTO SUN PUSHES ITS ASSOCIATED CDFNT OFF THE NE/MDATLC CSTS. SHWRS/TSTRMS TAPER OFF THEN ENDS W-E AFTR MIDNIGHT SATURDAY NIGHT AS CLD FRNT SWEEPS OFFSHORE. LOWS IN THE M60S-L70S. TSCTNS SHOW COLUMN DRYING SUNDAY LEADING TO A MSTLY SUNNY AND DRY DAY. HIGHS IN THE M-U80S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... LONG TERM PERIOD WILL FEATURE AN UPR-LEVEL TROF OVER THE ERN CONUS WITH NR NORMAL TEMPS. DRY WX TO START OFF THE PERIOD SUN NIGHT AND MON BEHIND A COLD FRNT PUSHING OFFSHORE. HI TEMPS MON IN THE MID TO UPR 80S. UPR-LEVEL TROF AXIS SWINGS TOWARDS THE MID ATLC TUE...AND WITH A LEE TROF INCLUDED A SLIGHT CHANCE OF SHRAS/TSTMS. HI TEMPS IN THE UPR 80S TO LWR 90S. EXPECT TYPICAL CHANCES (20-30%) OF AFTN/EVENG SHRAS/TSTMS WED AND THU WITH TRANSIENT SHORTWAVES PASSING THRU THE MID ATLC AND DEWPTS IN THE UPR 60S. TEMPS AGAIN MAX OUT IN THE UPR 80S TO NR 90. && .AVIATION /10Z FRIDAY THROUGH TUESDAY/... CONVECTION IS BEGINNING TO WANE ACROSS THE AREA EARLY THIS MORNING. TSTMS WILL MOVE THROUGH KSBY AND KECG THRU 07Z...THEN JUST ISOLD TO WIDELY SCT -SHRA/-TSRA WILL LINGER OVERNIGHT. IT WILL BE TOUGH TO TIME ANY ADDITIONAL ACTIVITY OVERNIGHT THRU THE MORNING HOURS SO WILL LEAVE ADDITIONAL PCPN OUT OF TAFS FOR NOW. A COLD FRONT MOVES INTO THE REGION LATER TODAY...THEN STALLS AHEAD OF A STRONGER UPPER SYSTEM APPROACHING FROM THE WEST. THERE WILL BE A CHANCE FOR MORE TSTMS THIS AFTN/EVE WITH SOME MVFR CONDITIONS POSSIBLE. OUTLOOK...ANOTHER COLD FRONT APPROACHES LATE SATURDAY AND SATURDAY NIGHT. WIDESPREAD SHOWER AND SCT TSTMS ARE FORECAST. VFR CONDITIONS AND MAINLY DRY WEATHER ARE FORECAST SUNDAY THROUGH TUESDAY. && .MARINE... A FRONTAL BOUNDARY REMAINS NEARLY STATIONARY ACROSS THE WATERS THIS MORNING. BY MIDDAY/EARLY AFTN...THE FRONT STARTS TO SAG SOUTH AND SHOULD END UP PUSHING SOUTH INTO EASTERN NC TONIGHT WHERE IT STALLS OUT ONCE AGAIN. WINDS WILL REMAIN AOB 15 KT FROM THE N OR NE ACROSS THE NORTHERN COASTAL WATERS AND NORTHERN CHES BAY. MEANWHILE...W OR SW WINDS AOB 15 KT ACROSS THE REMAINDER OF THE WATERS WILL BECOME N OR NE DURING THE AFTN HOURS AS THE FRONT HEADS SOUTH. WITH THE FRONT STALLED TO THE SOUTH OF THE WATERS TONIGHT...WINDS WILL BECOME E AOB 15 KT ALL WATERS. A POTENT LOW PRESSURE SYSTEM AND ATTENDANT COLD FRONT APPROACH THE WATERS BY LATE SATURDAY. MEANWHILE...A WARM FRONT LIFTS NORTH OVER THE WATERS DURING THE DAY. WITH THE PRESSURE GRADIENT TIGHTENING UP A BIT ON SATURDAY AHEAD OF THE APPROACHING COLD FRONT...WINDS SHOULD INCREASE TO SCA LEVELS (AT LEAST IN GUSTS) FOR MUCH OF THE WATERS. IN ADDITION...THESE E-SE FLOW SHOULD BUILD SEAS TO 5-6 FT ON THE OCEAN AND PERHAPS UP TO 4 FT ON THE CHES BAY. BEING THAT THE ONSET OF SAID SCA CONDITIONS WILL NOT BEGIN UNTIL THE 3RD PERIOD (SAT)...WILL HOLD OFF ON HOISTING HEADLINES ATTM. THE COLD FRONT PUSHES OFFSHORE SATURDAY NIGHT INTO SUNDAY MORNING...WITH HIGH PRESSURE RETURNING LATE SUNDAY INTO MONDAY. SCA CONDITIONS MAY CONTINUE INTO SUNDAY BEFORE IMPROVING MONDAY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...MPR NEAR TERM...MPR SHORT TERM...MPR LONG TERM...MAS AVIATION...JDM/WRS MARINE...JDM/LSA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 418 AM EDT FRI JUN 26 2015 NCZ012-VAZ048-060>062-065>069-079>083-087>089-092-093-509>516-270830- NORTHAMPTON NC-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY- SOUTHAMPTON-ISLE OF WIGHT-WESTERN LOUISA-EASTERN LOUISA- WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO- 418 AM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION... HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND AGAIN ON SATURDAY. MDZ021>025-NCZ013>017-030>032-VAZ064-075>078-084>086-090-095>100- 517>525-270830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-CAROLINE-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 418 AM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION... HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY. 44
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
131 AM EDT FRI JUN 26 2015
NCZ012>014-030>032-260600-
BERTIE-PERQUIMANS-NORTHAMPTON-BERTIE-PERQUIMANS-CHOWAN-GATES-
HERTFORD-GATES-HERTFORD-CHOWAN-
131 AM EDT FRI JUN 26 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HERTFORD...NORTHERN
BERTIE...SOUTHWESTERN PERQUIMANS...NORTHAMPTON...SOUTHWESTERN GATES
AND NORTHWESTERN CHOWAN COUNTIES...
AT 130 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WINTON TO ROANOKE RAPIDS...AND MOVING SOUTHEAST
AT 40 MPH.
WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
WINTON AROUND 135 AM EDT.
AHOSKIE AND COFIELD AROUND 140 AM EDT.
HARRELLSVILLE AROUND 150 AM EDT.
RICH SQUARE...RYLAND...WOODLAND...COLERAIN...TYNER AND ROCKYHOCK
AROUND 200 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GALATIA...WHITES
CROSSROADS...CISCO...PROCTORS CORNER...PENDLETON...POOR TOWN...
LASKER...JACKSON...MILLENNIUM AND BRYANTOWN.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3611 7723 3613 7725 3616 7726 3617 7731
3621 7739 3624 7738 3627 7741 3632 7744
3630 7753 3631 7757 3634 7758 3638 7755
3641 7755 3645 7763 3648 7765 3649 7779
3650 7696 3610 7637
TIME...MOT...LOC 0530Z 304DEG 34KT 3642 7698 3643 7765
LBROWNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
135 AM EDT FRI JUN 26 2015
NCZ014>017-031-032-102-260630-
PERQUIMANS-CAMDEN-CAMDEN-PERQUIMANS-WESTERN
CURRITUCK-PASQUOTANK-EASTERN CURRITUCK-GATES-PASQUOTANK-CHOWAN-
135 AM EDT FRI JUN 26 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PASQUOTANK...
SOUTHEASTERN CURRITUCK...PERQUIMANS...SOUTHEASTERN GATES...NORTH
CENTRAL CHOWAN AND SOUTHEASTERN CAMDEN COUNTIES...
AT 134 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR COROLLA TO NEAR WHITEHALL SHORES TO NEAR
HOBBSVILLE...AND MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
CAMDEN...WEEKSVILLE...SHILOH...INDIANTOWN...WHITEHALL SHORES AND
COROLLA AROUND 140 AM EDT.
OLD TRAP AROUND 145 AM EDT.
WINFALL AND GRANDY AROUND 200 AM EDT.
HERTFORD AND CHAPANOKE AROUND 205 AM EDT.
POINT HARBOR AND BURGESS AROUND 215 AM EDT.
NIXONTON AROUND 220 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GLEN COVE...
NICANOR...LISTERS CORNER...JARVISBURG...BEACH SPRINGS...WATERLILY...
CARTER...BARTLETT...RABBIT CORNER AND SMITHTOWN.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3627 7595 3617 7589 3614 7589 3618 7600
3614 7600 3610 7621 3610 7637 3638 7678
3636 7618 3641 7599 3636 7594 3642 7594
3645 7584 3624 7578 3619 7583 3619 7585
3608 7579 3607 7580
TIME...MOT...LOC 0534Z 304DEG 29KT 3641 7578 3631 7611 3635 7668
LBROWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
156 AM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND DMG WALNUT HILL ESTATES 36.72N 76.57W
06/26/2015 CITY OF SUFFOLK VA 911 CALL CENTER
4 TO 6 INCH DIAMETER TREE BRANCH DOWNED ALONG US-58 IN
SUFFOLK NEAR PITCHKETTLE ROAD
&&
EVENT NUMBER AKQ1501066
05SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
208 AM EDT FRI JUN 26 2015
NCZ013>015-030>032-260645-
BERTIE-PERQUIMANS-BERTIE-PERQUIMANS-CHOWAN-GATES-PASQUOTANK-HERTFORD-
GATES-PASQUOTANK-HERTFORD-CHOWAN-
208 AM EDT FRI JUN 26 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
PASQUOTANK...HERTFORD...NORTHEASTERN BERTIE...PERQUIMANS...SOUTH
CENTRAL GATES AND CHOWAN COUNTIES...
AT 208 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RYLAND TO COLERAIN TO NEAR POWELLSVILLE...AND
MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
RYLAND AND TYNER AROUND 215 AM EDT.
ROCKYHOCK AND BELVIDERE AROUND 220 AM EDT.
VALHALLA AROUND 225 AM EDT.
WINFALL AROUND 230 AM EDT.
HERTFORD AROUND 235 AM EDT.
BURGESS AROUND 240 AM EDT.
SNUG HARBOR AND CAPE COLONY AROUND 245 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SAINT JOHNS...
LISTERS CORNER...SOMERSET...MAVATON...BEACH SPRINGS...WHITES
CROSSROADS...CISCO...YEOPIM STATION...CARTER AND SMALLS CROSSROADS.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3620 7699 3625 7684 3637 7668 3613 7613
3612 7617 3610 7621 3611 7627 3608 7633
3608 7641 3607 7641 3602 7647 3601 7651
3601 7658 3606 7662 3604 7664 3604 7666
3601 7669 3599 7668 3595 7673
TIME...MOT...LOC 0608Z 298DEG 28KT 3629 7667 3621 7677 3617 7695
LBROWNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 AM EDT FRI JUN 26 2015
NCZ030-260800-
BERTIE-
324 AM EDT FRI JUN 26 2015
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHERN BERTIE
COUNTY...
AT 324 AM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS 8 MILES WEST OF
WINDSOR...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
WINDSOR AROUND 335 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE QUITSNA AND WOODARD.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3586 7690 3590 7692 3586 7704 3594 7704
3593 7709 3594 7713 3593 7719 3601 7721
3603 7726 3609 7720 3599 7668 3593 7674
3595 7670 3594 7669 3588 7674 3586 7678
3588 7683 3585 7683 3581 7689
TIME...MOT...LOC 0724Z 294DEG 34KT 3600 7710
JMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 435 AM EDT FRI JUN 26 2015 NCZ012>017-030>032-VAZ087-088-092-093-095>098-260945- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-GREENSVILLE-SUSSEX-SOUTHAMPTON- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE... ELIZABETH CITY...EDENTON...EMPORIA...WAKEFIELD...FRANKLIN 435 AM EDT FRI JUN 26 2015 ....SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY DOWNPOURS... BANDS OF SHOWERS AND THUNDERSTORMS ARE PRODUCING LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ACROSS SOUTH CENTRAL VIRGINA AND NORTHEAST NORTH CAROLINA EARLY THIS MORNING. THE ACTIVITY WAS MOVING SOUTHEAST AT 30 MPH AND WILL CONTINUE TO MOVE OVER THE SAME AREAS OVER THE NEXT HOUR OR SO. THE RUNOFF FROM THE HEAVY RAINFALL WILL RESULT IN PONDING OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. MOTORISTS ARE URGED TO USE LOW BEAM HEADLIGHTS AND ALOE EXTRA TIME TO REACH YOUR DESTINATION. 44
The Norfolk radar (KAKQ), 103 km away, was scanning. The volume nearest the first event began at 09:40 UTC.
1 lightning. Local standard time, as filed.
Lightning strike caused a house fire in Woodville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590202.